Drug-induced suicidal ideation

This is a great post from Ana on how she struggled with suicidal thoughts while tapering off of Effexor. She was a lot better about identifying this stuff than I’ve ever been. I’m linking to this because I want people to know that suicidal thoughts CAN be drug-induced. I’m well aware of that now coming off of Lamictal. No problems so far but I have struggled with it in the past when I tried to jump down from 200 mg to 150 mg.

Advertisements

6 Comments

  1. Ana said,

    March 6, 2009 at 12:22 pm

    Thank you Marissa.
    I have to write the second but still got no guts for that.
    I really wish this message to be heard.
    I still remember in amazement how strong the feeling of the action was even without the “real wanting”.
    The most strange was that even knowing it was withdrawal I didn’t call anybody and I’m sure if it was the real stuff I would never do what I did and I would have searched for help.
    I will try to be very specific when writing the second.
    I felt some times drug-induced suicidal ideation but only twice it was that strong that led me to do these things.
    Drug-induce suicidal ideation should be at the front pages of mags. But the mainstream media don’t care.

  2. Marissa said,

    March 6, 2009 at 12:55 pm

    It was a great post, Ana, and I’m glad you wrote it. I hope you do write about the second, although I know it would be painful.
    Mainstream media doesn’t care much about anything that doesn’t make them money.

  3. March 9, 2009 at 2:39 pm

    For me, Effexor was a truly nasty drug. It got me out of bed, but it made me hostile!
    However, I experienced suicidal ideation on Geodon, and immediately stopped taking it.
    And a few months later when a friend’s son was taking Geodon, waving a knife in the air, and threatening to kill himself, I was able to tell her it was the Geodon, he should call his psychiatrist, and get of it ASAP. The moment he stopped taking it; he stopped thinking about suicide.
    But, I always find it interesting that we have to figure these things out ourselves!

  4. March 9, 2009 at 11:44 pm

    It took Effexor and the others a long time to even admit there was such a thing as discontinuation syndrome but after getting their butts kicked in court it is now part of the med literature. When I come off of meds I tend to be placed on the psych ward for “the safety of myself and others”. take care

  5. Tim V said,

    March 10, 2009 at 2:05 am

    i go long long periods w/o meds
    wifey always wants me to take neds
    i only wanna take em if in either extreme, severe mania or severe depression
    otherwise i prefer NO DRUGS

  6. Kadi said,

    March 11, 2009 at 8:42 pm

    You really have to be careful what you take and what you stop taking. There are some scary things out there


Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: